MAUDE Adverse Event Report: CAREFUSION SD TEXIUM NEEDLE-FREE SYRINGE, 5 ML; SYRINGE, PISTON

CAREFUSION SD TEXIUM NEEDLE-FREE SYRINGE, 5 ML; SYRINGE, PISTON
Model Number MY8005
Medical Device Problem Codes Fluid/Blood Leak (1250); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/07/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product will be returned per customer.The customer complaint could not be confirmed because the product was not sequestered for failure investigation.The root cause of this failure was not identified.
 
Event or Problem Description
It was reported by a bd associate that while searching for information on texium, a (b)(6) video was seen wherein the user was demonstrating use of needle-free syringe with bonded texium closed male luer.In the video, it was depicted that sterile water was aspirated from a vial using a needle attached to the product.The needle was then removed.A leak was observed as the user was pushing the fluid into to the needleless connector of a primary tubing while texium male luer is partially connected.There was no patient involvement.
 
Event or Problem Description
It was reported by a bd associate that while searching for information on texium, a youtube video was seen wherein the user was demonstrating use of needle-free syringe with bonded texium closed male luer.In the video, it was depicted that sterile water was aspirated from a vial using a needle attached to the product.The needle was then removed.A leak was observed as the user was pushing the fluid into to the needleless connector of a primary tubing while texium male luer is partially connected and not fully engaged into smartsite.Bd customer advocacy reached out to the youtube video content creator.The customer reported that he was informed the issue was due to improper use of the product.There was no patient involvement and no one was harmed.
 
Additional Manufacturer Narrative
Device code added.
 
Event or Problem Description
It was reported by a bd associate that while searching for information on texium, a youtube video was seen wherein the user was demonstrating use of needle-free syringe with bonded texium closed male luer.In the video, it was depicted that sterile water was aspirated from a vial using a needle attached to the product.The needle was then removed.A leak was observed as the user was pushing the fluid into to the needleless connector of a primary tubing while texium male luer is partially connected.There was no patient involvement.
 
Additional Manufacturer Narrative
The customer complaint of texium closed male luer leak was confirmed by evaluation of the youtube video.The video shows the user holding the syringe at an angle to the smartsite.It is likely that the texium actuator tabs are being partially engaged by the partially connected smartsite thus allowing liquid to flow through the system.The texium and smartsite present a closed system when they are fully connected per dfu and when connected properly without angling the two components when mating.Device history record could not be performed on model my8005 because the lot # for the suspect set was not provided.The root cause of this failure was not identified as no product was returned.

Brand Name
TEXIUM NEEDLE-FREE SYRINGE, 5 ML
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10138966
Report Number9616066-2020-01838
Device Sequence Number16606451
Product Code FPA
UDI-Device Identifier10885403221668
UDI-Public10885403221668
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K071108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMY8005
Device Catalogue NumberMY8005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date09/02/2020
09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRI TUBING, THERAPY DATE (B)(6) 2014; PRI TUBING, THERAPY DATE (B)(6) 2014